Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 219, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 9, 2014, 8:59 AM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2014, 8:59 AM CDT (13:59 UTC)
- Expired
- Sep 9, 2014, 9:45 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS53 KLSX 091359
SVRLSX
ILC001-009-149-091445-
/O.NEW.KLSX.SV.W.0219.140909T1359Z-140909T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
859 AM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
BROWN COUNTY IN WEST CENTRAL ILLINOIS...
NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 945 AM CDT
* AT 856 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BEVERLY...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKHORN...MOUNT STERLING...GRIGGSVILLE...MOUND STATION...
FISHHOOK...BAYLIS...NEW SALEM...PERRY...RIPLEY...VERSAILLES...
CHAMBERSBURG...COOPERTOWN...VALLEY CITY AND LA GRANGE.
THIS WARNING INCLUDES SILOAM SPRINGS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9067
4003 9065 4003 9060 3999 9060 3999 9052
3997 9050 3992 9053 3988 9058 3983 9056
3972 9064 3964 9061 3977 9116 4011 9084
TIME...MOT...LOC 1400Z 284DEG 38KT 3987 9095
HAIL...1.00IN
WIND...60MPH
$$
GKS2 follow-up statements
005
WWUS53 KLSX 091414
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 AM CDT TUE SEP 9 2014
ILC001-009-149-091445-
/O.CON.KLSX.SV.W.0219.000000T0000Z-140909T1445Z/
PIKE IL-ADAMS IL-BROWN IL-
914 AM CDT TUE SEP 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BROWN...SOUTHEASTERN ADAMS AND NORTHEASTERN PIKE COUNTIES IN WEST
CENTRAL ILLINOIS UNTIL 945 AM CDT...
AT 910 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEVERLY...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRIGGSVILLE...NEW SALEM...RIPLEY...PERRY...VERSAILLES...COOPERTOWN...
CHAMBERSBURG...LA GRANGE AND VALLEY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4009 9069 4008 9067 4005 9067 4003 9065
4003 9060 3999 9060 3999 9052 3997 9050
3992 9053 3988 9058 3983 9056 3972 9064
3964 9061 3974 9105
TIME...MOT...LOC 1414Z 291DEG 33KT 3976 9087
HAIL...1.00IN
WIND...60MPH
$$
GKS335
WWUS53 KLSX 091446
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT TUE SEP 9 2014
ILC001-009-149-091455-
/O.EXP.KLSX.SV.W.0219.000000T0000Z-140909T1445Z/
PIKE IL-ADAMS IL-BROWN IL-
946 AM CDT TUE SEP 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR BROWN...SOUTHEASTERN ADAMS AND
NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4009 9069 4008 9067 4005 9067 4003 9065
4003 9060 3999 9060 3999 9052 3997 9050
3992 9053 3988 9058 3983 9056 3972 9064
3964 9061 3974 9105
TIME...MOT...LOC 1445Z 291DEG 33KT 3966 9052
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 6:12 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 9, 6:12 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 612 AM CDT Tue Sep 9 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 320 AM CDT Tue Sep 9 2014 A MCS has been going on across eastern IA and northwestern IL for a good part of the overnight and the forward flank of it is propagating slowly east-southeast. Further south over our region, southerly surface flow prevailed, and thanks to areas of clouds, are keeping temps much warmer than where they were 24 hours ago, with readings hovering near 70 in many locales. Models not doing a very good job with handling the MCS to our north, although the HRRR is about the most believable. The main flow and Corfidi vectors suggest this MCS will still mainly propagate E-SE with the main body remaining to the north of our region, but this is kicking off an outflow and with a weak lo level jet nosing into northeast MO, cannot rule out some sunrise surprise in the way of widely scattered TSRA. The outflow dropping south may further enable TSRA development into central IL heading deeper into the morning and remain thru the afternoon, expanding westward into northern MO. As the heating of the day kicks in by midday, much of our region to the west of STL will be in a weak CINH, very high moisture environment and may be able to fire off isolated to scattered TSRA during the afternoon. Rain chances look less likely into southern IL, depending on how the MCS to the north actually evolves. Due to all of the dependencies on clouds and rain chances, it will be hard to get a firm handle on temps today. A MOS blend looks like a reasonably good start, with above normal temps for many areas as readings in the 80s are attained. TES .LONG TERM: (Tonight through Monday) Issued at 347 AM CDT Tue Sep 9 2014 Primary concern remains upcoming potential for heavy rain tonight into Wednesday. The longwave trof over the western CONUS will continue to deepen and move east tonight. The leading edge of the trof should be out over the eastern Plains by 00Z which will force lee-side cyclogenesis back over the Colorado/Kansas border. The low level jet ahead of the developing low level system system will increase to 50-60kts resulting in impressive moisture transport from the southeast. GFS and NAM both show a tremendous amount of moisture convergence over northern Missouri/southern Iowa on the nose of the low level jet tonight. The exact placement of the heaviest rain is still in question with the GFS being further south into our area, and the NAM being further north in Iowa. A deep warm-cloud layer and P-wats over 2.3 inches will certainly provide a rich environment for heavy rain. However, the SREF seems to agree more with the NAM, as do the ARW and NMM WRF models. Will therefore hold off issuing any flooding headlines and let the day shift take another look. Guidance is in decent agreement in pushing the surface front through the area Wednesday afternoon. The low level jet ahead of the front does diminish somewhat, but all models continue to show a 30-50kt jet through much of the day with moisture convergence continuing over the area. Think there will be ongoing precip ahead of the front, tho areal coverage is somewhat uncertain. However, any sunshine should allow for a rapid warm up in southwest flow and 18-20C temperatures at 850mb. Therefore stuck pretty close to MOS highs in spite of potential for a lot of cloud cover and rain through the day. Storms should form up into a line ahead of the front in the afternoon and move south of the area by mid-late evening. Still think there is a decent chance for some of the storms to be severe given the strong winds aloft and the possibility that downdrafts could mix these winds to the surface. Much cooler air will filter into the area and behind the front for Thursday. Temperatures will fall below normal, and are expected to stay below normal through Monday. Highs through the period will mainly be in the mid 60s to around 70 with lows as low as the low to mid 40s. This will be 15-20 degrees below normal for mid-September. The only significant chance for precipitation beyond Wednesday evening looks to be on Friday when another shortwave dives southeast out of the northern Plains across the Midwest. Carney && .AVIATION: (For the 12z TAFs through 12z Wednesday Morning) Issued at 611 AM CDT Tue Sep 9 2014 VFR conditions are expected outside of TSRA along with southerly surface winds thru the valid period. A period of TSRA should get close to UIN this morning enough for VCTS. Elsewhere for the rest of the day, chances look pretty sparse--enough for a mention in the public forecast but not enough for a terminal point forecast. The main show for rain gets going later this evening and will mainly affect UIN, but to a lesser extent COU, and should hold off sufficiently to the north and west of STL Metro to prevent a mention in the forecast for now. A 45kt low level jet will get going over a COU-UIN axis late tonight, but it also coincides with decent coverage in TSRA in these areas and so any LLWS mention would be redundant with shear implied in TSRA. Specifics for KSTL: VFR and southerly winds thru the valid period outside of TSRA. While there will be a TSRA threat in the afternoon, it looks too small to warrant a mention. The better rain chances should hold off until Wednesday morning. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 9, 5:22 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 522 AM CDT TUE SEP 9 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 522 AM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA TODAY...AND THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BE SEVERE...PRIMARILY ACROSS PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. DAMAGING WIND IS THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE THOUGH LESS LIKELY. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT...PRIMARILY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA ON WEDNESDAY AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS COULD BE SEVERE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. CARNEY
In the hours before
Special weather statement, Sep 9, 8:08 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 808 AM CDT TUE SEP 9 2014 ILZ095-096-091400- ADAMS IL-BROWN IL- 808 AM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN AND ADAMS COUNTIES UNTIL 900 AM CDT... AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WEST POINT...OR 16 MILES EAST OF CANTON...MOVING EAST-SOUTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMP POINT... GOLDEN... CLAYTON... BEVERLY... BUCKHORN... MOUNT STERLING... THIS STORM WILL AFFECT SILOAM SPRINGS STATE PARK. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Local storm report, Sep 9, 8:41 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 AM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM HAIL COATSBURG 40.03N 91.16W
09/09/2014 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
DYELocal storm report, Sep 9, 8:51 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 AM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL QUINCY 39.93N 91.39W
09/09/2014 E1.00 INCH ADAMS IL BROADCAST MEDIA
&&
TRUETTLocal storm report, Sep 9, 8:53 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
853 AM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HAIL ST LIBORY 38.36N 89.71W
09/09/2014 E0.25 INCH ST. CLAIR IL TRAINED SPOTTER
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:20 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 40 min |
| Sep 9, 3:50 PM CDT | Flash Flood Watch | LSX | Adams, Brown, Pike | 20 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.